Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking medicine for rhinitis and asthma. Feeling drowsy and occasional nose bleed. Side effect?

DOCTOR OF THE MONTH - Sep 2012
Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Question
Hi I have Rhinitis and Asthma from past 11 years. Currently I am taking foracort 100 twice 2 puffs each and Duonase nasal spray once daily from past 3 yrs. My wheezing and rhinitis is under control, however I am feeling extremely drowsy and occasional nose bleeds. I'm not sure if that could be possible side effects of Duonase. Is there any alternative for this medication.
Posted Wed, 6 Mar 2013 in Asthma and Allergy
 
 
Answered by Dr. Das Arindam 2 hours later
Hello,

Thank you for posting a question.

Look, the Duonase you are using contains azelastine group of drug which has a side effect of nose bleeding. As you are using it for last 3 years, you may have developed it. It is obvious.

But, you have to be examined clinically to rule out any other cause of epistaxis which may be caused by many conditions.

So, right now, you have to stop the duonase. Then, you should consult with your treating doctor about another drug like xylometazoline. It has less side effects. But, I think, you should consult with your treating doctor about stopping the drug for some period. It would be better for you. After that if you really need again any nasal decongestant, you should take the drug I have mentioned.

Lastly, stop duonase, then, consult with your treating doctor or ENT specialist for clinical examination and also about the points I have mentioned.

Hope this information suffices. Let me know, if you have any more question.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Taking medicine for rhinitis and asthma. Feeling drowsy and occasional nose bleed. Side effect? 1 hour later
Thanks doctor. I would consult my treating pulmonologist.
 
 
Answered by Dr. Das Arindam 47 minutes later
Hello,

Thank you for writing back.


Ok. You should consult with pulmonologist.

If you do not have any more question, you can close this discussion. Rating and review given by you will be appreciated.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor